MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a lower extremity angiogram, a cxi support catheter separated.The hydrophilic coating was activated, and the catheter was flushed per the instructions for use.The user attempted to advance the catheter over a 180-centimeter cook rosen wire; however, the catheter became stuck halfway on the wire, prior to reaching the sheath.The catheter did not enter the patient's body.The physician then tried to remove the catheter from the wire, but the catheter was still stuck.The physician then used additional force in an attempt to remove the catheter from the wire, at which point the catheter separated into two pieces, approximately ten centimeters from the distal tip.Additional pieces of the catheter reportedly broke off when removing the remaining portion of the catheter from the wire.After the separated catheter was removed from the wire, the wire, which was not removed from the patient, was cleaned and checked, and another cxi of the same type was used over the same wire to complete the procedure without issue.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a lower extremity angiogram, a cxi support catheter separated.The hydrophilic coating was activated, and the catheter was flushed per the instructions for use.The user attempted to advance the catheter over a 180-centimeter cook rosen wire; however, the catheter became stuck halfway on the wire, prior to reaching the sheath.The catheter did not enter the patient's body.The physician then tried to remove the catheter from the wire, but the catheter was still stuck.The physician then used additional force in an attempt to remove the catheter from the wire, at which point the catheter separated into two pieces, approximately ten centimeters from the distal tip.Additional pieces of the catheter reportedly broke off when removing the remaining portion of the catheter from the wire.After the separated catheter was removed from the wire, the wire, which was not removed from the patient, was cleaned and checked, and another cxi of the same type was used over the same wire to complete the procedure without issue.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was separated approximately 132.5-centimeters from the strain relief.The catheter tip was also missing, with the remaining tip measuring four millimeters in length.A document-based investigation evaluation was performed.A review of the device history record found no relevant discrepancies.A review of complaint history found no additional complaints for the final or sub-assembly lots.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.It is possible that use-related factors may have contributed to the event, but this cannot be definitively determined.Ther user reported that the catheter became stuck on the wire, at which point additional force was used, and the catheter broke.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23660070
Report Number1820334-2025-01477
Device Sequence Number21363320
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)280623(10)16655254
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number16655254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale